Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 53, NWS Shreveport, LA

May 6, 2001Harrison County, Marion County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2001, 8:27 PM CDT for Harrison County, Marion County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2001, 8:27 PM CDT (01:27 UTC)
Expired
May 6, 2001, 9:30 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Harrison County, TX, Marion County, TX

What was reported inside it

TimeReportWhereRemark
May 6, 9:10 PM CDTHail 0.75Hallsville, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2500 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2500 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 070128
SVRSHV
TXC203-315-070230-
/NEW.KSHV.SV.W.0062.070127-070230/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT SUN MAY 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  MARION COUNTY IN NORTHEAST TEXAS

* UNTIL 930 PM CDT

* AT 827 PM CDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM 5 MILES  
WEST HARLETON MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 1/4 INCHES IN 
DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  MARION COUNTY IN NORTHEAST TEXAS
UNTIL 930 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:19 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 6, 3:19 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN MAY 6 2001

ALMOST A CARBON COPY OF YESTERDAY AFTERNOON...EXCEPT CONVECTION IN
CWA A LITTLE SLOW IN DEVELOPING. HOWEVER...WATCH BOXES HAVE BEEN
ISSUED TO THE WEST OF THE CWA AND TSTMS ARE DEVELOPING IN
NORTHCENTRAL TEXAS. THE SHORT WAVE WHICH WILL KICK ACROSS THE
FORECAST AREA TONIGHT WILL BE A LITTLE STRONGER THIS ROUND.
DEWPOINTS ARE HIGHER AS WELL AS THE INSTABILITY. HOWEVER...LOOKING
AT 18Z SOUNDING OUT OF FWD...LOW LEVEL SHEAR IS LACKING...SO ANY
SEVERE STORMS IN THIS AREA WILL LIKELY BE HAILERS AND WIND PRODUCERS
AS DRY AIR ALOFT WORKS EAST. WILL MENTION HEAVY RAIN AND SEVERE IN
NORTHEAST TEXAS ZONES...MCCURTAIN COUNTY AND ADJACENT PORTION OF
SOUTHWEST ARKANSAS. HOWEVER NOT TOO CERTAIN ABOUT THE HEAVY RAIN...
AS DRY AIR ALOFT LATER IN PERIOD AND THE UPPER TROF ACCELERATING
EAST EARLY MONDAY MAY HOLD AMOUNTS AROUND ONE INCH. FRONT WILL BE
SLOW CROSSING CWA MONDAY...NOT REACHING SOUTHEAST ZONES UNTIL LATE
MONDAY NIGHT. THUS PRECIP WILL BE CONTINUED IN FORECAST THROUGH
TUESDAY IN LOUISIANA ZONES AS WELL AS EAST TEXAS LAKES AREA DUE TO
THE SURFACE TROF. AFTER TUESDAY...AVN ENTERS INTO A DRY PERIOD...
UNLIKE THE MRF. WILL CONTINUE WITH THE CURRENT DRY FORECAST
THROUGH NEXT WEEKEND UNTIL MRF HAS A BETTER RUN.

SHV 65/83/64/80 4632
MLU 66/84/64/81 2432
TXK 62/80/61/78 7621
TYR 64/83/63/79 6421
LFK 68/85/63/82 4422

.SHV...NONE.

14

In the hours before

Local storm report, May 6, 6:49 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
649 PM CDT SUN MAY 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    SUTTON                    AR   1.75 INCH HAIL
05/06/01   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT

0635 PM    5 S PRESCOTT              AR   1.00 INCH HAIL
05/06/01   ~NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, May 6, 7:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
735 PM CDT SUN MAY 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    SUTTON                    AR   1.75 INCH HAIL
05/06/01   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT

0635 PM    5 S PRESCOTT              AR   1.00 INCH HAIL
05/06/01   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT

0725 PM    LANEBURG                  AR   .75 INCH HAIL
05/06/01   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:25 PM CDTSevere Thunderstorm WarningSHVBowie65 min
May 6, 8:33 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk57 min
May 6, 8:37 PM CDTSevere Thunderstorm WarningSHVCass53 min
May 6, 9:29 PM CDTSevere Thunderstorm WarningSHVCass61 min
May 6, 9:43 PM CDTSevere Thunderstorm WarningSHVMarion32 min
May 6, 9:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris59 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus59 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVUpshur59 min
May 6, 10:56 PM CDTSevere Thunderstorm WarningSHVMarion64 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningSHVCass53 min
May 7, 4:46 PM CDTSevere Thunderstorm WarningSHVCass44 min
May 7, 6:30 PM CDTSevere Thunderstorm WarningSHVHarrison60 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningSHVPanola55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.